Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 146, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 5, 2016, 12:42 PM CST for Saint Tammany Parish, Tangipahoa Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2016, 12:42 PM CST (18:42 UTC)
- Expired
- Dec 5, 2016, 1:15 PM CST
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
278 WUUS54 KLIX 051842 SVRLIX LAC103-105-051915- /O.NEW.KLIX.SV.W.0146.161205T1842Z-161205T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1242 PM CST MON DEC 5 2016 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL ST. TAMMANY PARISH IN SOUTHEASTERN LOUISIANA... EAST CENTRAL TANGIPAHOA PARISH IN SOUTHEASTERN LOUISIANA... * UNTIL 115 PM CST * AT 1242 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR FOLSOM...OR 11 MILES NORTHEAST OF HAMMOND...MOVING NORTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... HAMMOND...FOLSOM AND ROBERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3045 9036 3061 9047 3079 9032 3053 9014 TIME...MOT...LOC 1842Z 236DEG 40KT 3061 9031 HAIL...<.75IN WIND...60MPH $$ CAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 5, 11:51 AM CST, 51 minutes earlier.
Area forecast discussion, Dec 5, 11:51 AM CST, 51 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1151 AM CST Mon Dec 5 2016
.AVIATION...
A broad shield of moderate rain with embedded thunderstorms will
continue to impact all of the terminals through 00z. Prevailing
visibilities of 1 to 3 miles and ceilings ranging from 300 to 500
feet can be expected during this period. After 00z, a line of
stronger thunderstorms should move through the region. Have
included a tempo group from 00z to 03z to reflect the most likely
time for this band of convection to impact the terminals. The
convection should arrive between 03z and 06z at KGPT. After 06z,
it looks like lingering low clouds will persist through the mid-
morning hours tomorrow resulting in continued IFR and LIFR
restrictions. Some light to moderate fog of 2 to 3 miles could
also develop due to the persistent low cloud deck. Winds will
shift out of the west after 06z in the wake of the passing front.
32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 64 52 61 44 / 100 90 10 0
BTR 67 52 64 46 / 100 40 10 0
ASD 68 54 65 47 / 90 70 10 10
MSY 70 58 65 53 / 90 70 10 10
GPT 68 57 66 49 / 90 80 10 0
PQL 68 58 66 49 / 80 90 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 9 AM CST Tuesday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory until 9 AM CST Tuesday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Dec 5, 11:06 AM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1106 AM CST MON DEC 5 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-060515- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1106 AM CST MON DEC 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER FAR SOUTHEAST LOUISIANA...MAINLY EAST OF A HOUMA TO NEW ORLEANS TO SLIDELL LINE AND ACROSS ALL OF THE MISSISSIPPI GULF COAST THROUGH TONIGHT. A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI THROUGH TONIGHT. SEVERE THUNDERSTORM ACTIVITY LOOKS MOST LIKELY FROM LATE THIS AFTERNOON THROUGH THE EARLY OVERNIGHT HOURS. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS THAT FORM WILL BE STRONG DAMAGING WIND GUSTS OVER 60 MPH AND A FEW TORNADOES. THE TORNADO RISK IS EXPECTED TO BE HIGHEST OVER THE MISSISSIPPI GULF COAST. CONDITIONS WILL BECOME HAZARDOUS TO SMALL CRAFT OVER THE MARINE AREA LATE MONDAY NIGHT INTO TUESDAY MORNING. A SMALL CRAFT ADVISORY IS EFFECT FOR THAT TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT WILL BE POSSIBLE AGAIN THURSDAY THROUGH FRIDAY. IN ADDITION...SUB- FREEZING TEMPERATURES ARE EXPECTED ACROSS THE ENTIRE REGION FRIDAY AND SATURDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS IS REQUESTED PRIMARILY FOR THE COUNTIES ALONG THE MISSISSIPPI GULF COAST. 32
In the hours before
Special weather statement, Dec 5, 10:10 AM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1010 AM CST MON DEC 5 2016
LAZ058-060-061-051645-
UPPER JEFFERSON-ST. CHARLES-ST. JOHN THE BAPTIST-
1010 AM CST MON DEC 5 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
CHARLES...ST. JOHN THE BAPTIST AND NORTHWESTERN JEFFERSON PARISHES...
AT 1009 AM CST...STRONG THUNDERSTORMS WERE CLUSTERED OVER
DESTREHAN...OR OVER HAHNVILLE...MOVING NORTHEAST AT 45 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RESERVE...LAPLACE...HAHNVILLE...ST. ROSE...KILLONA...NEW SARPY...
TAFT...EDGARD...DESTREHAN...NORCO...AMA...MONTZ...LULING...BOUTTE...
GARYVILLE AND NEW ORLEANS ARMSTRONG AIRPORT.
LAT...LON 2990 9061 3017 9058 3017 9048 3022 9044
3026 9043 3029 9040 3028 9032 3024 9036
3022 9041 3018 9043 3014 9043 3009 9041
3006 9038 3005 9026 3003 9023 2991 9028
TIME...MOT...LOC 1609Z 207DEG 38KT 2994 9040
CABSpecial weather statement, Dec 5, 11:33 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1133 AM CST MON DEC 5 2016 LAZ039-040-MSZ077-051830- WASHINGTON-ST. TAMMANY-PEARL RIVER- 1133 AM CST MON DEC 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON...NORTH CENTRAL ST. TAMMANY PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN PEARL RIVER COUNTIES... AT 1132 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR BUSH...OR 11 MILES WEST OF PICAYUNE...MOVING NORTHEAST AT 40 MPH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOGALUSA...PICAYUNE...SUN...MCNEIL AND BUSH. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3070 8947 3039 8987 3051 9002 3081 8996 TIME...MOT...LOC 1732Z 221DEG 33KT 3052 8987 CAB
Special weather statement, Dec 5, 11:58 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1158 AM CST MON DEC 5 2016
MSZ077-051845-
PEARL RIVER-
1158 AM CST MON DEC 5 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PEARL RIVER COUNTY...
AT 1158 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR MCNEIL...OR 8
MILES SOUTH OF POPLARVILLE...MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
POPLARVILLE AND MCNEIL.
LAT...LON 3100 8950 3100 8948 3098 8947 3098 8943
3101 8942 3101 8935 3100 8934 3074 8934
3065 8952 3065 8954 3063 8955 3057 8966
3072 8974 3100 8959 3100 8955 3102 8955
3101 8950
TIME...MOT...LOC 1758Z 227DEG 38KT 3073 8958
CABSpecial weather statement, Dec 5, 12:22 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1222 PM CST MON DEC 5 2016
LAZ040-MSZ080-081-051915-
ST. TAMMANY-HANCOCK-HARRISON-
1222 PM CST MON DEC 5 2016
...A SNOW SQUALL WILL AFFECT SOUTHEASTERN ST. TAMMANY PARISH...
WESTERN HARRISON AND HANCOCK COUNTIES...
AT 1222 PM CST...A SNOW SQUALL WAS LOCATED NEAR PEARLINGTON...OR 9
MILES WEST OF WAVELAND...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...SAUCIER...LYMAN...KILN...
PEARLINGTON...STENNIS SPACE CENTER AND SHORELINE PARK.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 3035 8927 3037 8931 3036 8936 3033 8938
3034 8934 3031 8933 3025 8942 3018 8946
3019 8946 3019 8953 3016 8960 3016 8962
3017 8959 3018 8958 3016 8964 3018 8969
3052 8958 3052 8954 3065 8954 3068 8893
TIME...MOT...LOC 1822Z 214DEG 32KT 3027 8954
CABSpecial weather statement, Dec 5, 12:24 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1224 PM CST MON DEC 5 2016
LAZ040-MSZ080-081-051930-
ST. TAMMANY-HANCOCK-HARRISON-
1224 PM CST MON DEC 5 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. TAMMANY
PARISH...WESTERN HARRISON AND HANCOCK COUNTIES...
AT 1224 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR
PEARLINGTON...OR 8 MILES WEST OF WAVELAND...MOVING NORTHEAST AT 35
MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...SAUCIER...LYMAN...KILN...
PEARLINGTON...STENNIS SPACE CENTER AND SHORELINE PARK.
LAT...LON 3035 8927 3037 8931 3036 8936 3033 8938
3034 8934 3031 8933 3025 8942 3018 8946
3019 8946 3019 8953 3016 8960 3016 8962
3017 8959 3018 8958 3016 8964 3018 8969
3052 8958 3052 8954 3065 8954 3068 8893
TIME...MOT...LOC 1824Z 214DEG 32KT 3028 8953
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 3:51 AM CST | Small Craft Advisory | LIX | 32 hr | |
| Dec 5, 10:10 AM CST | Special Weather Statement | LIX | Saint John the Baptist | 35 min |
| Dec 5, 10:14 AM CST | Special Marine Warning | LIX | 61 min | |
| Dec 5, 11:27 AM CST | Special Marine Warning | LIX | 48 min | |
| Dec 5, 11:47 AM CST | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Iberville | 58 min |
| Dec 5, 12:58 PM CST | Special Marine Warning | LIX | 2 hr | |
| Dec 5, 2:02 PM CST | Special Marine Warning | LIX | 88 min | |
| Dec 5, 4:42 PM CST | Special Weather Statement | LIX | Saint John the Baptist | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.